A Caltech Library Service

Utility maximization in incomplete markets with random endowment

Cvitanić, Jakša and Schachermayer, Walter and Wang, Hui (2001) Utility maximization in incomplete markets with random endowment. Finance and Stochastics, 5 (2). pp. 259-272. ISSN 0949-2984.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This paper solves the following problem of mathematical finance: to find a solution to the problem of maximizing utility from terminal wealth of an agent with a random endowment process, in the general, semimartingale model for incomplete markets, and to characterize it via the associated dual problem. We show that this is possible if the dual problem and its domain are carefully defined. More precisely, we show that the optimal terminal wealth is equal to the inverse of marginal utility evaluated at the solution to the dual problem, which is in the form of the regular part of an element of (L^∞)∗ (the dual space of L^∞).

Item Type:Article
Related URLs:
URLURL TypeDescription ReadCube access - Article ReadCube access - Erratum
Cvitanić, Jakša0000-0001-6651-3552
Additional Information:© 2001 Springer-Verlag Berlin Heidelberg. Manuscript received: November 1999; final version received: February 2000. Research supported in part by the NSF Grant DMS-97-32810. Support by the Austrian Science Foundation (FWF) under grant SFB#010 and by the Austrian National Bank under grant ‘Jubilaumsfondprojekt Number 7049’ is greatfully acknowledged.
Funding AgencyGrant Number
Fonds zur Förderung der wissenschaftlichen ForschungSFB#010
Austrian National Bank7049
Subject Keywords:Utility maximization, incomplete markets, random endowment, duality
Issue or Number:2
Classification Code:JEL Classification: G11, G12; C61. Mathematics Subject Classification (1991): Primary 90A09, 90A10; secondary 90C26.
Record Number:CaltechAUTHORS:20170614-102418542
Persistent URL:
Official Citation:Cvitanić, J., Schachermayer, W. & Wang, H. Finance Stochast (2001) 5: 259. doi:10.1007/PL00013534
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:78202
Deposited By: Tony Diaz
Deposited On:14 Jun 2017 17:40
Last Modified:03 Oct 2019 18:06

Repository Staff Only: item control page